Alert archive / Massachusetts / Small Craft Advisories in 2012
Small Craft Advisory 15, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Feb 3, 2012, 9:48 AM EST. It took effect at Feb 3, 2012, 10:00 AM EST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2012, 9:48 AM EST (14:48 UTC)
- In effect from
- Feb 3, 2012, 10:00 AM EST
- Expired
- Feb 4, 2012, 7:00 PM EST
- In force
- 33 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
887 WHUS71 KBOX 031448 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 948 AM EST FRI FEB 3 2012 ANZ254-255-032300- /O.CAN.KBOX.SC.Y.0013.000000T0000Z-120204T1200Z/ /O.NEW.KBOX.SC.Y.0015.120203T1500Z-120204T1200Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 948 AM EST FRI FEB 3 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST SATURDAY. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-032200- /O.CAN.KBOX.SC.Y.0014.000000T0000Z-120203T2200Z/ /O.NEW.KBOX.SC.Y.0015.120203T1500Z-120203T2200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 948 AM EST FRI FEB 3 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231-232-031600- /O.CAN.KBOX.SC.Y.0014.000000T0000Z-120203T1500Z/ CAPE COD BAY-NANTUCKET SOUND- 948 AM EST FRI FEB 3 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY THRESHOLDS. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$
8 follow-up statements
403 WHUS71 KBOX 032029 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 329 PM EST FRI FEB 3 2012 ANZ254-255-040400- /O.EXT.KBOX.SC.Y.0015.000000T0000Z-120204T0400Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 329 PM EST FRI FEB 3 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS EVENING... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-032300- /O.EXT.KBOX.SC.Y.0015.000000T0000Z-120203T2300Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 329 PM EST FRI FEB 3 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
603 WHUS71 KBOX 032307 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 607 PM EST FRI FEB 3 2012 ANZ250-040015- /O.EXP.KBOX.SC.Y.0015.000000T0000Z-120203T2300Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 607 PM EST FRI FEB 3 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ ANZ254-255-040400- /O.CON.KBOX.SC.Y.0015.000000T0000Z-120204T0400Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 607 PM EST FRI FEB 3 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WINDS AND SEAS...NORTHWEST WINDS 5 TO 10 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RLG
950 WHUS71 KBOX 040308 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1008 PM EST FRI FEB 3 2012 ANZ254-255-040415- /O.CON.KBOX.SC.Y.0015.000000T0000Z-120204T0400Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 1008 PM EST FRI FEB 3 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WINDS AND SEAS...NORTHWEST WINDS 5 TO 10 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
544 WHUS71 KBOX 040353 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1053 PM EST FRI FEB 3 2012 ANZ254-255-041100- /O.EXT.KBOX.SC.Y.0015.000000T0000Z-120204T1100Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 1053 PM EST FRI FEB 3 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST SATURDAY... * WINDS AND SEAS...NORTHWEST WINDS 5 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
050 WHUS71 KBOX 040904 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 404 AM EST SAT FEB 4 2012 ANZ250-041715- /O.NEW.KBOX.SC.Y.0016.120204T1200Z-120205T0000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 404 AM EST SAT FEB 4 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254-255-041715- /O.EXT.KBOX.SC.Y.0015.000000T0000Z-120205T0300Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 404 AM EST SAT FEB 4 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
229 WHUS71 KBOX 041702 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1202 PM EST SAT FEB 4 2012 ANZ254-255-050115- /O.CON.KBOX.SC.Y.0015.000000T0000Z-120205T0300Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 1202 PM EST SAT FEB 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-050000- /O.CON.KBOX.SC.Y.0016.000000T0000Z-120205T0000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 1202 PM EST SAT FEB 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS AND SEAS...NORTHWEST WINDS AROUND 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
208 WHUS71 KBOX 042110 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 410 PM EST SAT FEB 4 2012 ANZ254-255-050300- /O.CON.KBOX.SC.Y.0015.000000T0000Z-120205T0300Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 410 PM EST SAT FEB 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-050000- /O.CON.KBOX.SC.Y.0016.000000T0000Z-120205T0000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 410 PM EST SAT FEB 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS AND SEAS...NORTHWEST WINDS AROUND 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
852 WHUS71 KBOX 042355 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 655 PM EST SAT FEB 4 2012 ANZ250-050100- /O.EXP.KBOX.SC.Y.0016.000000T0000Z-120205T0000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 655 PM EST SAT FEB 4 2012 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING... SEAS HAVE DIMINISHED TO LESS THAN 5 FT ACROSS THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY. NORTH WINDS OF 5 TO 10 KT ARE EXPECTED OVERNIGHT. $$ ANZ254-255-050100- /O.EXT.KBOX.SC.Y.0015.000000T0000Z-120205T0000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 655 PM EST SAT FEB 4 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS AND SEAS...NORTHWEST WINDS 5 TO 10 KT WITH GUSTS UP TO 20 KT. SEAS 2 TO 4 FEET. * TIMING...SEAS WILL CONTINUE TO SUBSIDE EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Feb 3, 9:12 AM EST, 36 minutes earlier.
Area forecast discussion, Feb 3, 9:12 AM EST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
912 AM EST FRI FEB 3 2012
.SYNOPSIS...
HIGH PRESSURE BUILDS OVER THE EASTERN USA TODAY AND INTO NEW
ENGLAND THIS WEEKEND. A COLD FRONT SLIDES QUIETLY THROUGH THE
REGION TONIGHT. THERE IS A LOW PROBABILITY OF PRECIP ALONG THE
SOUTH COAST MONDAY INTO TUESDAY AS LOW PRESSURE PASSES WELL SOUTH
OF THE REGION. THEN DRY WEATHER RETURNS MID-WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
9 AM UPDATE...
HIGH PRESSURE BUILDING OVER THE MID ATLANTIC STATES WILL RESULT IN A
SEASONABLY COLD DAY FOR EARLY FEBRUARY. SKIES WERE SUNNY THIS
MORNING...EXCEPT THE CAPE/ISLANDS WHERE OCEAN EFFECT CLOUDS WERE
AFFECTING THE REGION. THE OCEAN EFFECT CLOUDS SHOULD SCATTER OUT
AND ALSO MOVE EAST OF THE REGION EARLY THIS AFTERNOON.
OTHERWISE...SUNNY SKIES THROUGH EARLY AFTERNOON SHOULD GIVE WAY TO
PARTLY CLOUDY SKIES FROM WEST TO EAST BY LATE AFTERNOON. THIS A
RESULT OF MID/HIGH CLOUDINESS OVER SPREADING THE REGION FROM WEST TO
EAST WITH AN APPROACHING SHORTWAVE. HOWEVER...THE WEATHER WILL
REMAIN DRY.
HIGH TEMPERATURES WILL MAINLY BE IN THE 30S REGIONWIDE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
DEVELOPING BLOCKED FLOW OVER THE WESTERN USA. THIS IN TURN IS
SHIFTING THE UPPER FLOW SO THAT OUR WEATHER WILL BE MOVING FROM THE
NORTHWEST. ONE WEAK SHORTWAVE MOVING THROUGH THIS NORTHWEST FLOW
WILL CROSS NEW ENGLAND TONIGHT...WITH A SHARPER SHORTWAVE POISED
OVER THE GREAT LAKES SATURDAY EVENING.
TONIGHT...
WEAK SHORTWAVE AND SURFACE COLD FRONT SWING THROUGH...SUPPORTED
BY 130 KNOT UPPER JET. FORECAST CROSS SECTIONS SHOW LIMITED
MOISTURE AVAILABLE IN THE ZONE OF LIFT. SO EXPECT CLOUDS BUT NOT
PCPN...WILL USE SUB-15 PCT POPS FOR THE PERIOD. CLEARING SKIES
AFTER THE COLD FRONT MOVES THROUGH. DEWPOINTS 24-HOURS FARTHER
UPSTREAM ARE IN THE UPPER TEENS AND 20S. MOS GOES A LITTLE DRIER
WITH FORECAST DEWPOINTS IN THE TEENS. WE USED A BLEND OF MOS
TEMPERATURES WHICH LANDS MIN TEMPS IN THE UPPER TEENS TO MID 20S.
SATURDAY...
SURFACE HIGH PRESSURE BUILDS INTO THE REGION BRINGING DRY
SEASONABLE WEATHER MOST PLACES. TEMPS AND NORTHWEST WINDS MAY BE
FAVORABLE FOR ANOTHER ROUND OF OCEAN EFFECT SNOW SHOWERS ALONG OR
EAST OF THE OUTER CAPE. MIXING IS EXPECTED TO REACH 900 MB OR A
LITTLE HIGHER. MOISTURE VALUES AT 900 MB ARE FORECAST AT 60-70
PCT...SO THERE COULD BE A FEW CLOUDS INLAND. TEMPS AT 925 MB WILL
BE -4C TO -6C...POINTING MAX TEMPS IN THE 30S AND AROUND 40.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
HIGHLIGHTS...
* HIGH PRESSURE BUILDS IN FOR THE WEEKEND
* LOW PROBABILITY OF PRECIP MONDAY INTO TUESDAY
OVERVIEW AND MODEL PREFERENCES...
03/00Z MODEL GUIDANCE SUITE NOW IN FAIRLY GOOD AGREEMENT THROUGH
MUCH OF THE LONG TERM...WITH TYPICAL DISCREPANCIES APPARENT LATE
IN THE PERIOD. THIS IS LIKELY DUE TO REMOTE SENSING MECHANISMS NOW
SAMPLING BROAD REX STYLE BLOCK BEING SET UP OVER NW AND NORTH-
CENTRAL PORTIONS OF THE CONUS. IT WILL BE THIS BLOCK THAT WILL
DEFINE SENSIBLE WX FOR SOUTHERN NEW ENGLAND. THE BROAD RIDGE WILL
GRADUALLY FOLDOVER WITH STRONG SFC RIDGING JUST W OF...AND OVER...
THE REGION...THIS WILL KEEP CONDITIONS MAINLY DRY FOR MUCH OF THE
PERIOD DESPITE A FEW SHORTWAVES MOVING S FROM CANADA IN THE N TO
NW FLOW REGIME. GIVEN THAT TIMING OF THESE SHORTWAVES ARE
REASONABLY WELL AGREED UPON...A GENERAL BLEND OF OPNL GFS AND
ECMWF WILL BE USED AS A BASELINE FOR THIS FORECAST. THIS WORKS
WELL BECAUSE IT ALSO FAVORS UNSETTLED CONDITIONS LATE NEXT WEEK
DESPITE DISAGREEMENTS ON EXACTLY HOW ANY LOW PRES/FRONTS WILL
TRACK NEAR/OVER THE AREA. LOOKING AT MODEL SOUNDINGS SHOW SIMILAR
THERMAL STRUCTURES FOR EACH MODEL...SO THE BLEND SEEMS TO WORK
WELL FOR MOST SENSIBLE WX ISSUES.
DETAILS...
SAT NIGHT THROUGH SUN...
SOUTHERN NEW ENGLAND REMAINS SANDWICHED BETWEEN HIGH PRES OVER
THE GT LAKES REGION AND SLOW MOVING DEEP SFC LOW WELL SE OF THE
CANADIAN MARITIMES. WITH GENERALLY N TO NW FLOW ALOFT...A STEADY
STREAM OF CAA WITH CP AIRMASS WILL CONTINUE THROUGH THE PERIOD.
ATTM...GUIDANCE SHOWS TWO SHORTWAVES A SRN STREAM WAVE WITH
ASSOCIATED LOW PRES PROGGED TO PASS WELL S OF THE REGION...AND A
SECOND SHARP SHORTWAVE DIVING S FROM CANADA. RIDGING REMAINS WELL
ENTRENCHED WHICH SHOULD KEEP IMPACTS FROM LOW PASSING S WELL
OFFSHORE...HOWEVER THE SECOND COOL SHORTWAVE WILL PASS OVER THE
REGION WITH ARCTIC COLD FRONT EXPECTED TO MOVE THROUGH DURING THE
DAY SUN. GIVEN THIS HAS CONTINENTAL ORIGINS...MOISTURE IS LIMITED
AND CONTINUED SUBSIDENCE AND DRY AIRMASS SHOULD KEEP ANY PRECIP TO
A MINIMUM SAVE FOR EXTREME WRN PORTIONS OF THE FA WHERE OROGRAPHIC
LIFT MAY PLAY A FACTOR. SOUNDINGS DO SHOW THAT MID LVL CLOUDS MAY
BUILD OVER ESPECIALLY NRN AND WRN PORTION OF THE FA WITH THIS
FROPA HOWEVER...SO WILL INCREASE CLOUDINESS AS RESULT.
SUN NIGHT MINS LIKELY TO BE ON THE LOW SIDE GIVEN VERY WEAK LLVL
FLOW AND NEARLY CLEAR SKIES EARLY...A GOOD SETUP FOR RAD COOLING.
H92 TEMPS AVERAGING -7C...ARE PROGGED...THEREFORE INVERSIONS COULD
ALLOW SFC TEMPS TO DIP INTO THE LOW TEENS IN SPOTS. THE ONLY ISSUE
THAT MAY COUNTERACT THIS WOULD BE HOW QUICKLY CLOUD COVER FROM THE
LOW TO THE S AND THE INCOMING NRN SHORTWAVE ARE ABLE TO BUILD
OVER. ATTM...IT APPEARS THERE WILL BE A SUFFICIENT AMOUNT OF
CLEARING FOR RAD COOLING TO OCCUR. SUN WITH A FAIR AMOUNT OF
CLOUDINESS EXPECTED ESPECIALLY EARLY...AND H92 TEMPS CLOSE TO
-6C...SUSPECT TEMPS WILL REMAIN VERY CLOSE TO NORMAL FOR THIS TIME
OF YEAR.
MON THROUGH WED...
STRONG REX BLOCK WITH FOLDOVER RIDGE REMAINS WELL IN CONTROL OVER
CENTRAL PORTIONS OF THE CONUS WITH PERSISTENT STRONG ANTICYCLONE W
OF SOUTHERN NEW ENGLAND. ALSO...W TO NW FLOW CONTINUES ALOFT SO
GIVE THESE FACTORS DRY WX GENERALLY PREVAILS THROUGH THIS PERIOD.
WEAK MID LVL WAA ALLOWS WARMER TEMPS OVER THE REGION DURING THE
DAY MON. THIS IN ADVANCE OF SECOND SHORTWAVE AND ARCTIC FRONT MON
NIGHT INTO TUE. PATTERN SIMILAR TO THE SUN WAVE PASSAGE SO
EXPECTING LITTLE IN THE WAY OF PRECIP BUT INCREASING CLOUDS. THIS
WILL ALSO USHER IN A SECOND ROUND OF COOL 2M TEMPS WITH H92 TEMPS
DIPPING TO AN AVERAGE OF -7C ONCE AGAIN /GFS AND ECMWF DIFFER
SOMEWHAT IN THEIR MID LVL FOLLOWING THE FROPA...SO WILL TREND
TOWARD AN AVERAGE/. DURING THIS PERIOD HOWEVER...PATTERN BEGINS TO
DEAMPLIFY AND H5 TO H2 FLOW BECOMES GRADUALLY MORE ZONAL WITH THE
SFC HIGH SLIPPING OVER THE REGION DURING THE DAY WED.
THU AND FRI...
WITH PATTERN SHIFTING MORE ZONAL AND SEVERAL SHORTWAVES PROGGED
TO PASS THROUGH THE TIME-MEAN JET THROUGH THE PERIOD...CONDITIONS
LOOK RIPE FOR SOME UNSETTLED WX DURING THIS TIMEFRAME. THERE ARE
BOTH TEMPORAL AND SPATIAL DISAGREEMENTS BETWEEN AVAILABLE GUIDANCE
/TYPICAL AT THESE LONG RANGES AND PATTERN SHIFTS/ SO WILL
GENERALLY HAVE AT LEAST SLIGHT CHANCE POPS THROUGH THE PERIOD.
&&
.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
TODAY...
LEFT OVER MVFR CEILINGS ACROSS THE CAPE/ISLANDS SHOULD IMPROVE TO
VFR BY EARLY AFTERNOON AS OCEAN EFFECT CLOUDINESS DISSIPATES.
OTHERWISE...HIGH CONFIDENCE IN VFR CONDITIONS.
TONIGHT...
MODERATE TO HIGH CONFIDENCE VFR. FLURRIES POSSIBLE...MAINLY IN THE
WESTERN AND CENTRAL HILLS. LOW-END POTENTIAL FOR MVFR CEILINGS IN
THAT AREA...BUT MOST OF THE REGION SHOULD REMAIN VFR UNDER A MID
DECK.
SATURDAY...
HIGH CONFIDENCE VFR.
KBOS TERMINAL...
HIGH CONFIDENCE IN VFR CONDITIONS. NORTHWEST WINDS AROUND 10 KNOTS
THROUGH THIS AFTERNOON.
OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY...
SATURDAY NIGHT THROUGH MONDAY...
MODERATE TO HIGH CONFIDENCE. VFR.
TUESDAY...
LOW TO MODERATE CONFIDENCE. MAINLY VFR. LOW PROB OF PERIODS OF
MVFR/IFR IN -SN/-RA ALONG THE SOUTH COAST... CAPE...AND ISLANDS.
ESPECIALLY INTO TUESDAY NIGHT.
&&
.MARINE...
TODAY...
WINDS AND SEAS WILL CONTINUE TO SLOWLY DIMINISH AS HIGH PRESSURE
BUILDS IN OVER THE MID ATLANTIC. SMALL CRAFT HEADLINES WILL EXPIRE
ACROSS CAPE COD BAY/NANTUCKET SOUNDS BY LATE MORNING AS WINDS
DIMINISH BELOW CRITERIA. HOWEVER...LINGERING SWELL OF 4 TO 6 FEET
WILL LINGER ACROSS THE EASTERN OUTER-WATERS.
TONIGHT...
SEAS WILL CONTINUE TO SUBSIDE...BUT 5 FOOT SEAS ARE EXPECTED TO
LINGER MUCH OF THE NIGHT IN THE WATERS SOUTHEAST AND AWAY FROM
NANTUCKET. SMALL CRAFT HEADLINES WILL CONTINUE THERE THROUGH THE
NIGHT. ALL QUIET ON THE REMAINING WATERS.
SATURDAY...
NORTHWEST WINDS EXPECTED NEAR 20 KNOTS ON MOST WATERS. SEAS WILL
BE MOSTLY BELOW 5 FEET...BUT COULD LINGER THERE ON THE OUTER
FRINGE OF THE OUTER WATERS.
OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY...
SAT NIGHT...
WINDS AND SEAS GENERALLY DIMINISH BELOW SCA THRESHOLDS SAT NIGHT.
SUN INTO SUN NIGHT...
WINDS AND SEAS GENERALLY BELOW SCA THRESHOLDS. QUIET BOATING WX.
MON INTO TUE...
A COLD FRONT WILL CROSS THE WATERS AND STRONG HIGH PRES WILL BUILD
OVER FROM THE W. WINDS AND SEAS INCREASE WITH SCA CONDITIONS
LIKELY. LOW PROBABILITY OF GALE FORCE WINDS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR
ANZ231- 232.
SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR ANZ250.
SMALL CRAFT ADVISORY UNTIL 7 AM EST SATURDAY FOR ANZ254-255.
&&
SYNOPSIS...WTB/DOODY
NEAR TERM...FRANK
SHORT TERM...WTB
LONG TERM...DOODY
AVIATION...FRANK/WTB/DOODY
MARINE...FRANK/WTB/DOODYHazardous weather outlook, Feb 3, 3:52 AM EST, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 352 AM EST FRI FEB 3 2012 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-040900- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 352 AM EST FRI FEB 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-040900- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 352 AM EST FRI FEB 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Feb 3, 4:42 AM EST, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 442 AM EST FRI FEB 3 2012 MAZ019-021>024-031300- EASTERN PLYMOUTH MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA- INCLUDING THE CITIES OF...PLYMOUTH...MATTAPOISETT...CHATHAM... FALMOUTH...PROVINCETOWN...VINEYARD HAVEN...NANTUCKET 442 AM EST FRI FEB 3 2012 LIGHT SNOW AND FREEZING DRIZZLE WILL CONTINUE FOR THE NEXT FEW HOURS ACROSS PORTIONS OF THE COASTAL PLAIN...CAPE COD...AND THE ISLANDS. UNTREATED ROADWAYS MAY BECOME SLIPPERY AT TIMES FOR THE MORNING COMMUTE SO MOTORISTS ARE URGED TO USE CAUTION.
Nearby
Small Craft Advisories in Massachusetts, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.